Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Iterative schemes for nonsymmetric and indefinite elliptic boundary value problems


Authors: James H. Bramble, Zbigniew Leyk and Joseph E. Pasciak
Journal: Math. Comp. 60 (1993), 1-22
MSC: Primary 65F10; Secondary 65N22
MathSciNet review: 1146834
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is twofold. The first is to describe some simple and robust iterative schemes for nonsymmetric and indefinite elliptic boundary value problems. The schemes are based in the Sobolev space $ {H^1}(\Omega )$ and require minimal hypotheses. The second is to develop algorithms utilizing a coarse-grid approximation. This leads to iteration matrices whose eigenvalues lie in the right half of the complex plane. In fact, for symmetric indefinite problems, the iteration is reduced to a well-conditioned symmetric positive definite system which can be solved by conjugate gradient iteration. Applications of the general theory as well as numerical examples are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F10, 65N22

Retrieve articles in all journals with MSC: 65F10, 65N22


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1993-1146834-4
PII: S 0025-5718(1993)1146834-4
Article copyright: © Copyright 1993 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia